Math department wins UW System award

 

 

Mathematics & Statistics kudos

Susan Kelly and Richard Breaux

Susan Kelly, Mathematics & Statistics and Richard Breaux, Race, Gender and Sexuality Studies, presented "First, But Not Last: Celebrating the Centennial of the First African-American Woman Doctorates" at 106TH Annual meeting of the Association for the Study of African American Life and History (ASALH) on Tuesday, Sept. 14 online. ASALH is the oldest professional organizations dedicated to researching, documenting, and preserving the history of peoples of African descent in the United States (est. 1915).

Submitted on: Sept. 14

Colin M. Jackson and Robert Allen

Colin M. Jackson, B.S. Mathematics and Robert Allen, Mathematics & Statistics, co-authored the article "The differentiation operator on discrete function spaces of a tree" in Involve: A Journal of Mathematics and was accepted for publication by Mathematical Sciences Publishers (MSP). Colin graduated in spring 2021 and is currently a graduate student at the University of Colorado Boulder pursuing a Ph.D. in Mathematics. This work was funded by the Mathematics & Statistics Department Undergraduate Research Endowment.

Submitted on: Aug. 12

Eugenia Turov, Tushar Das, Whitney George and Nathan Warnberg

Eugenia Turov, Chemistry & Biochemistry; and Tushar Das, Whitney George and Nathan Warnberg, all Mathematics & Statistics; designed an anti-racist education workshop for "the purpose of building a Community of Anti-Racist Educators". In addition, Whitney George and Eugenia Turov co-faciliated the weeklong workshop. The workshop was a resounding success as noted by one participant leaving with 'profound insights about their personal struggles with internalized white-supremacy and how it shows up in their classrooms.'

Submitted on: Aug. 30

Melissa Bingham

Melissa Bingham, Mathematics & Statistics, presented "Testing for Differences in Mean Matrices Using Multiple 3-D Rotation Data Sets" at Joint Statistical Meetings on Sunday, Aug. 8 online.

Submitted on: Aug. 8

Tushar Das

Tushar Das, Mathematics & Statistics, authored the article "Extremality and dynamically defined measures, part II: Measures from conformal dynamical systems" in Ergodic Theory and Dynamical Systems published on June 30 by Cambridge University Press. This article, written in collaboration with L. Fishman (UNT), D. Simmons (York) and M. Urbanski (UNT), follows [Extremality and dynamically defined measures, part I: Diophantine properties of quasi-decaying measures. Selecta Math. 24(3) (2018), 2165–2206]. TD's research on this project was supported in part by a 2014-2015 UWL Faculty Research Grant.

Submitted on: July 10